Texas, 2010Tornadoes and Storm Surge in Texas, July 1 to 6, 2010
July 1 to 6, 2010 · NWS CRP · 16 events in 8 counties and zones
Hurricane Alex made its final landfall at 9pm, Wednesday June 30th, along the northern Mexican coast around 110 miles south of Brownsville as a Category 2 storm with maximum sustained winds of 105 mph. Alex was the first Hurricane in June for the Altantic Basin since 1995, and the strongest in the month of June since Hurricane Alma in 1966.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- $1.0 million
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hurricane Alex made its final landfall at 9pm, Wednesday June 30th, along the northern Mexican coast around 110 miles south of Brownsville as a Category 2 storm with maximum sustained winds of 105 mph. Alex was the first Hurricane in June for the Altantic Basin since 1995, and the strongest in the month of June since Hurricane Alma in 1966. Alex was a very large hurricane with tropical storm force winds extending over 200 miles from the center. Although Alex passed over 200 miles south of Corpus Christi, tropical storm force wind gusts were measured as far north as Port O'Connor, George West, and Cotulla. The strongest winds were observed on the barrier island from Port Aransas to Baffin Bay where peak wind gusts exceeded 60 mph.
Overall, the impacts to the Middle Texas coast were minimal. Storm tides peaked just below 4 feet mean sea level at tide stations along the coast producing flooding along area beaches. About a half dozen tornadoes occurred within the outer rain bands from Alex. These tornadoes caused mostly minor tree damage. Radar indicated the possibility of several more tornadoes, however NWS survey teams were unable to locate any additional damage. Heavy rainfall and flooding proved to be the biggest impact. Rainfall totals of 3 to 6 inches with isolated amounts near 10 inches were observed across South Texas. This resulted in flooding of many roads and farm fields from Alice to Sinton.
Less than $10 thousand in damages occurred from the 6 tornadoes. However, nearly $5.5 million in damages resulted from flooding associated with the heavy rainfall, of which $5.25 million was observed in Webb County from flooding along the Rio Grande. Nearly $1 million in crop damage, mostly to grain and sorghum was observed. In addition, flooding resulted in two fatalities.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 30, 9:43 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 30, 9:43 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1043 PM CDT WED JUN 30 2010
.DISCUSSION...PRODUCTS HAVE BEEN UPDATED TO ACCOUNT FOR NEW NHC
GUIDANCE. NO BIG CHANGES AT THIS TIME...DID INCREASE POPS UP TO
THE NORTHEAST BASED ON RADAR TRENDS BUT OVERALL FORECAST IS FINE.
NO NOTABLE CHANGES TO THE MARINE FORECAST.
TROPICAL WARNINGS FOR THE CWFA MAY BE CANCELLED EARLIER THAN SHOWN
AT THIS TIME...MAYBE AS EARLY AS 06Z OR 09/10Z...THAT WILL DEPEND
ON CURRENT TRENDS AND NHC/WFO COORDINATION. JUST A HEADS UP.
HOWEVER...EXPECT THE FLASH FLOOD WATCH TO BE EXTENDED INTO
THURSDAY NIGHT IF NOT FRIDAY AFTERNOON. THAT IS ALL.
&&
.PREV DISCUSSION... /ISSUED 818 PM CDT WED JUN 30 2010/
DISCUSSION...ZONES AND COASTALS WERE UPDATED FOR THE EXPIRATION
OF THE TORNADO WATCH. RECENT LAPS DATA HAS SHOWN HIGHEST
HELICITIES HAVE SHIFTED MORE TO THE SOUTH SO THE MAIN CONCERN FOR
TROPICAL SPIN UPS AND FUNNELS/BRIEF TORNADOES HAS SHIFTED SOUTH.
COULD NOT RULE OUT A SPIN UP OR TWO OVER OUR AREA...BUT MAIN
THREAT HAS DEFINITELY SHIFTED SOUTH. NO OTHER CHANGES NEEDED AT
THIS TIME.
PREV DISCUSSION... /ISSUED 623 PM CDT WED JUN 30 2010/
DISCUSSION...PLEASE SEE THE AVIATION DISCUSSION BELOW FOR MORE
DETAILS.
AVIATION...CATEGORY TWO HURRICANE ALEX WL MAKE LANDFALL TONIGHT
ALONG THE NORTHERN MEXICAN COAST...AROUND 100 MILES SOUTH OF
BROWNSVILLE. THIS TRACK WL CONTINUE TO DRIVE MULTIPLE OUTER RAIN
BANDS AND SQUALLS INTO SOUTH TX THROUGH THURSDAY. WIDESPREAD MVFR
AND IFR CONDITIONS WL BE THE RESULT THROUGH MOST OF THE TAF FCST PD.
IFR CONDITIONS WL BE MOSTLY WITHIN THE STRONGER RAIN BANDS AND
SQUALLS DUE TO THE LOWER VSBYS FROM THE TORRENTIAL RAIN.
PREV DISCUSSION... /ISSUED 441 PM CDT WED JUN 30 2010/
SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...HURRICANE ALEX HAS
FINALLY MADE ITS WESTWARD JOG PER THE MODEL CONSENSUS. KCRP/KBRO
RADAR LOOPS INDICATES THAT ALEX WL LKLY MAKE LANDFALL AROUND 01Z
AROUND 100 MILES SOUTH OF BROWNSVILLE ALONG THE MEXICAN COAST. BASED
UPON THIS TRACK...TROPICAL STORM FORCE WIND GUSTS WL CONTINUE TO
IMPACT THE COASTAL WATERS AND SOUTHEAST PORTIONS OF THE COASTAL BEND
TNT. SUSTAINED TS WINDS WL BE MOSTLY CONFINED TO THE SRN HALF OF THE
WATERS AND THE COASTAL AREAS OF NUECES AND KLBERG COUNTIES. NO
CHANGES TO THE PREVIOUS WARNING CONFIGURATION ARE EXPECTED. THE
OVERALL WIND FIELD WL SLOWLY DECAY AFTER MIDNIGHT AND CONTINUE
THIS TREND THROUGH THURSDAY AS ALEX PUSHES WESTWARD DEEP INTO
MEXICO. THE FLOODING POTENTIAL STILL LOOKS LOW GIVEN THAT THE MAIN
INNER RAIN BANDS AND CORE RAINS WL REMAIN ACROSS NRN MEXICO AND
DEEP SOUTH TX. HOWEVER...WITH PWATS IN THE 2.5 TO 2.8 INCH RANGE
AND CONTINUING OUTER RAIN RANDS AFFECTING THE CWA THROUGH
THURSDAY...HEAVY RAINFALL WL CERTAINLY OCCUR. STORM TOTAL AMOUNTS
WL GENERALLY BE 3 TO 6 INCHES WITH HIGHER AMOUNTS ACROSS THE
SOUTHEAST COASTAL BEND. SO FOR NOW WL KEEP THE CURRENT FFA INTACT.
DEEP TROPICAL MOISTURE WL PERSIST THROUGH THURSDAY NIGHT IN THE
WAKE OF ALEX AND SO LKLY/CATEGORICAL POPS WL PERSIST ALONG WITH A
CONTINUING HVY RAINFALL THREAT. THE THICK CLOUD CVR AND RICH
TROPICAL AIRMASS WL KEEP A SMALL DIURNAL RANGE IN TEMPS THROUGH
THE FCST PD.
SPC MESONANALYSIS WAS STILL INDICATING 0-1KM SR HELICITY ABV 300
M2/S2 AND 0-1KM BULK SHEAR AROUND 30 KT ACROSS THE SOUTHEAST PORTION
OF THE CWA. THESE HIGH SHEAR VALUES ALONG WITH SUFFICIENTLY LOW LCLS
AND JUST ENOUGH LOW LVL INSTABILITY WL HELP TO MAINTAIN THE TORNADO
THREAT ACROSS THIS PORTION OF THE CWA THIS EVENING. THE CURRENT
TORNADO WATCH EXPIRES AT 01Z AND MAY BE EXTENDED FURTHER AS
ADDITIONAL RAIN BANDS AND SQUALLS IMPACT THE WATCH AREA TNT.
MARINE...VERY IMPRESSIVE SEAS AT THE OFFSHORE BUOYS THIS AFTN. AS
OF 300 PM CDT...BUOYS 42020 AND 42019 WERE REPORTING SEAS OF 22 FT
AND 15 FT RESPECTIVELY. THE WAVEWATCH MODEL HAS BEEN QUITE GOOD WITH
THE FORECAST SEAS AND SEE NO REASON TO DEVIATE BY MUCH FROM ITS
SOLN. WITH THAT SAID...BLV THE SEAS WL RISE BY AT LEAST ANOTHER
2-3 FT THIS EVENING BEFORE SLOWLY FALLING AFTER MIDNIGHT.
SUSTAINED TS WINDS ARE EXPECTED ACROSS THE SRN HALF OF THE WATERS
WITH TS GUSTS ELSEWHERE THROUGH THE EARLY MORNING HOURS. WINDS AND
SEAS WL THEN DECAY BY EARLY TO MID MORNING ON THURSDAY AND
CONTINUE THAT TREND THROUGH THU NIGHT. THE SWELLS WL OF COURSE
DECAY MUCH SLOWER AS IS TYPICALLY THE CASE GIVEN THE LONG FETCH.
MULTIPLE OUTER RAIN BANDS AND SQUALLS WL IMPACT THE WATERS TNT
ADDING TO THE POTENTIAL FOR TS WIND GUSTS. 50 KT WIND GUSTS WL BE
POSSIBLE ACROSS THE SRN WATERS THIS EVENING. DUE TO THE REASONING
IN THE SHORT TERM SECTION ABOVE...BRIEF WATERPOUTS WL BE POSSIBLE
AT LEAST THROUGH THIS EVENING WITHIN THE STRONGER RAIN BANDS.
LONG TERM (FRIDAY THROUGH WEDNESDAY)...ABUNDANT MOISTURE IS
PROGD TO REMAIN IN PLACE ACROSS S TX ON FRIDAY IN THE WAKE OF
ALEX. PWAT'S ARE PROGD TO BE AROUND 2.5 INCHES ON FRIDAY ALONG
WITH NO CIN AND CAPE VALUES AROUND 3000-4000 J/KG PER THE GFS
MODEL. IN THE MID/UPPER LEVELS...HIGH PRESSURE IS PROGD TO BUILD
IN FROM THE NE ON FRIDAY WITH EMBEDDED SHORT WAVES ROUNDING THE
BASE OF THE HIGH JUST NE OF THE CWA. GIVEN THE ABUNDANT MOISTURE
AND INSTABILITY...WILL MAINTAIN LIKELY POPS ACROSS THE CWA ON FRI.
THE MOISTURE DECREASES SLIGHTLY ON SAT...BUT REMAINS FAIRLY DEEP.
CAPE VALUES ARE ALSO PROGD TO BE SLIGHTLY LOWER. CONDITIONS STILL
LOOK CONDUCIVE FOR SCT CONVECTION ACROSS THE ENTIRE CWA ON
SAT...THEREFORE WENT WITH A BROADBRUSHED 40 POP. THESE POPS MAY
NEED SOME FINE TUNING AS SATURDAY APPROACHES. GENERALLY WENT WITH
20-30 POPS SUN THRU TUE DUE TO SUFFICIENT LOW LEVEL MOISTURE AND
CONVERGENCE ALONG THE SEABREEZE EACH AFTERNOON. THE HIGH PRESSURE
SHIFTS W AND WEAKNESS ALOFT/TROF DVLPS TO THE E AND S CWA AND NW
GULF...PLACING S TX ON THE UNFAVORABLE W SIDE OF THE WEAK TROF.
THUS...DID NOT WANT TO GO ANY HIGHER THAN 30 PERCENT DESPITE THE
2+ INCH PWATS. FOR MX TEMPS...KEPT THE SLIGHTLY COOLER VALUES ON
FRIDAY DUE TO THE ABUNDANT MOISTURE/RAIN WITH A GRADUAL WARMING
TREND THRU THE WEEKEND INTO NEXT WEEK. GENERALLY WENT WITH
PERSISTENCE FOR MN TEMPS WHICH WILL BE UPPER 70S TO AROUND 80 DUE
TO HIGH DEWPOINTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 78 86 77 88 78 / 100 100 80 70 40
VICTORIA 76 87 76 90 77 / 100 90 70 70 50
LAREDO 77 85 78 91 80 / 100 100 90 70 50
ALICE 77 86 77 89 77 / 100 100 80 70 40
ROCKPORT 79 86 80 88 81 / 100 90 70 70 40
COTULLA 75 87 76 90 78 / 80 100 90 70 50
KINGSVILLE 78 86 77 89 77 / 100 100 80 70 40
NAVY CORPUS 80 86 80 88 80 / 100 100 80 70 40
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: ARANSAS...
CALHOUN...KLEBERG...NUECES...REFUGIO...SAN PATRICIO.
TROPICAL STORM WIND WARNING UNTIL 1 PM CDT THURSDAY FOR THE
FOLLOWING ZONES: ARANSAS...CALHOUN...DUVAL...JIM WELLS...
KLEBERG...NUECES...REFUGIO...SAN PATRICIO.
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: BAYS AND
WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS AND
WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...COASTAL
WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20
NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
&&
GW/86...SHORT TERM
AK/84...LONG TERMHazardous weather outlook, Jun 30, 4:49 AM CST, 19 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
549 AM CDT WED JUN 30 2010
GMZ230-235-250-255-270-275-TXZ242>247-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
549 AM CDT WED JUN 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A TROPICAL STORM WARNING AND TROPICAL STORM WIND WARNING IS IN
EFFECT UNTIL THURSDAY EVENING. A FLASH FLOOD WATCH IS IN EFFECT
FOR THE COUNTIES OF KLEBERG...NUECES...SAN PATRICIO...ARANSAS...
REFUGIO AND CALHOUN THROUGH THURSDAY. PERIODS OF
SHOWERS...THUNDERSTORMS AND SQUALLS WILL PRODUCE VERY HEAVY
RAINFALL AND WIND GUSTS UP TO 50 MPH AT TIMES. ISOLATED TORNADOES
OR WATERSPOUTS ARE ALSO POSSIBLE...ALONG WITH FLOODING WHERE HEAVY
RAINFALL WILL REMAIN PERSISTENT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TROPICAL FUNNELS OR BRIEF TORNADOES OR WATERSPOUTS WILL
BE POSSIBLE THROUGH THURSDAY. WIDESPREAD RAINFALL AMOUNTS OF 4
TO 6 INCHES ARE EXPECTED WITH ISOLATED TOTALS OF 10 TO 15 INCHES
THROUGH THIS WEEKEND. THE LATEST FORECAST FROM THE HURRICANE
CENTER EXPECTS ALEX TO INTENSIFY INTO A CATEGORY 2 HURRICANE AND
MOVE INTO NORTHERN MEXICO EARLY THURSDAY MORNING...AND THEN WEAKEN
AS IT MOVES INLAND. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE
THROUGH THE END OF THIS WEEK. FOR MORE INFORMATION ON HURRICANE
ALEX PLEASE VISIT THE NATIONAL HURRICANE CENTER WEBSITE AT
WWW.HURRICANES.GOV.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER EMERGENCY MANAGERS
AND SPOTTERS SHOULD REMAIN INFORMED ON THE LATEST FORECASTS FROM
THE NATIONAL WEATHER SERVICE AND NATIONAL HURRICANE CENTER.
ALSO..REPORT ANY FLOODING OR FUNNEL CLOUDS TO THE NATIONAL WEATHER
SERVICE.
TXZ240-241-011100-
DUVAL-JIM WELLS-
549 AM CDT WED JUN 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DUVAL AND JIM WELLS COUNTIES
OF SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
A TROPICAL STORM WIND WARNING IS IN EFFECT UNTIL THURSDAY
AFTERNOON. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THURSDAY.
PERIODS OF SHOWERS...THUNDERSTORMS AND SQUALLS WILL PRODUCE VERY
HEAVY RAINFALL AND WIND GUSTS UP TO 50 MPH AT TIMES. ISOLATED
TORNADOES OR WATERSPOUTS ARE ALSO POSSIBLE...ALONG WITH FLOODING
WHERE HEAVY RAINFALL WILL REMAIN PERSISTENT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TROPICAL FUNNELS OR BRIEF TORNADOES WILL BE POSSIBLE
THROUGH THURSDAY. WIDESPREAD RAINFALL AMOUNTS OF 4 TO 6 INCHES ARE
EXPECTED WITH ISOLATED TOTALS OF 10 TO 15 INCHES THROUGH THIS
WEEKEND. THE LATEST FORECAST FROM THE HURRICANE CENTER EXPECTS
ALEX TO INTENSIFY INTO A CATEGORY 2 HURRICANE AND MOVE INTO
NORTHERN MEXICO EARLY THURSDAY MORNING...AND THEN WEAKEN AS IT
MOVES INLAND. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE
THROUGH THE END OF THIS WEEK. FOR MORE INFORMATION ON HURRICANE
ALEX PLEASE VISIT THE NATIONAL HURRICANE CENTER WEBSITE AT
WWW.HURRICANES.GOV.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER EMERGENCY MANAGERS
AND SPOTTERS SHOULD REMAIN INFORMED ON THE LATEST FORECASTS FROM
THE NATIONAL WEATHER SERVICE AND NATIONAL HURRICANE CENTER.
ALSO..REPORT ANY FLOODING OR FUNNEL CLOUDS TO THE NATIONAL WEATHER
SERVICE.
TXZ229>234-239-011100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-
549 AM CDT WED JUN 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THURSDAY. PERIODS OF
SHOWERS...THUNDERSTORMS AND SQUALLS WILL PRODUCE VERY HEAVY
RAINFALL AND WIND GUSTS UP TO 50 MPH AT TIMES. ISOLATED TORNADOES
OR WATERSPOUTS ARE ALSO POSSIBLE...ALONG WITH FLOODING WHERE HEAVY
RAINFALL WILL REMAIN PERSISTENT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TROPICAL FUNNELS OR BRIEF TORNADOES WILL BE POSSIBLE
THROUGH THURSDAY. THE POTENTIAL FOR HEAVY RAINFALL WILL PERSIST
THROUGH THE WEEKEND. WIDESPREAD RAINFALL AMOUNTS OF 4 TO 6 INCHES
ARE EXPECTED WITH ISOLATED TOTALS OF 10 TO 15 INCHES THROUGH THIS
WEEKEND. THE LATEST FORECAST FROM THE HURRICANE CENTER EXPECTS
ALEX TO INTENSIFY INTO A CATEGORY 2 HURRICANE AND MOVE INTO
NORTHERN MEXICO EARLY THURSDAY MORNING...AND THEN WEAKEN AS IT
MOVES INLAND. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE
THROUGH THE END OF THIS WEEK. FOR MORE INFORMATION ON HURRICANE
ALEX PLEASE VISIT THE NATIONAL HURRICANE CENTER WEBSITE AT
WWW.HURRICANES.GOV.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER EMERGENCY MANAGERS
AND SPOTTERS SHOULD REMAIN INFORMED ON THE LATEST FORECASTS FROM
THE NATIONAL WEATHER SERVICE AND NATIONAL HURRICANE CENTER.
ALSO..REPORT ANY FLOODING OR FUNNEL CLOUDS TO THE NATIONAL WEATHER
SERVICE.
GW/AK
Event by event
6 storm surge/tide, 3 flash flood, 3 flood, 2 tornado, 2 funnel cloud. Local standard time, as filed.
Storm Surge/Tide, Kleberg
- When
- July 1, 12:00 AM CST to 11:00 AM CST
- Where
- Kleberg forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Storm tides of 2 to 4 feet were observed along the Mid Texas coast, resulting in minor beach erosion, to mainly the dunes of the barrier islands. Most beaches were flooded and closed, including Padre Island National Seashore and Mustang Island, from Port Aransas to Corpus Christi. In Calhoun County, Ocean Drive from Magnolia Beach to Indianola was flooded and closed. Indianola was completely cut off, with only very minor flooding of a fishing store occurring.
Storm Surge/Tide, Nueces
- When
- July 1, 12:00 AM CST to 11:00 AM CST
- Where
- Nueces forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Storm tides of 2 to 4 feet were observed along the Mid Texas coast, resulting in minor beach erosion, to mainly the dunes of the barrier islands. Most beaches were flooded and closed, including Padre Island National Seashore and Mustang Island, from Port Aransas to Corpus Christi. In Calhoun County, Ocean Drive from Magnolia Beach to Indianola was flooded and closed. Indianola was completely cut off, with only very minor flooding of a fishing store occurring.
Storm Surge/Tide, Aransas
- When
- July 1, 12:00 AM CST to 11:00 AM CST
- Where
- Aransas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Storm tides of 2 to 4 feet were observed along the Mid Texas coast, resulting in minor beach erosion, to mainly the dunes of the barrier islands. Most beaches were flooded and closed, including Padre Island National Seashore and Mustang Island, from Port Aransas to Corpus Christi. In Calhoun County, Ocean Drive from Magnolia Beach to Indianola was flooded and closed. Indianola was completely cut off, with only very minor flooding of a fishing store occurring.
Storm Surge/Tide, San Patricio
- When
- July 1, 12:00 AM CST to 11:00 AM CST
- Where
- San Patricio forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Storm tides of 2 to 4 feet were observed along the Mid Texas coast, resulting in minor beach erosion, to mainly the dunes of the barrier islands. Most beaches were flooded and closed, including Padre Island National Seashore and Mustang Island, from Port Aransas to Corpus Christi. In Calhoun County, Ocean Drive from Magnolia Beach to Indianola was flooded and closed. Indianola was completely cut off, with only very minor flooding of a fishing store occurring.
Storm Surge/Tide, Calhoun
- When
- July 1, 12:00 AM CST to 11:00 AM CST
- Where
- Calhoun forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Storm tides of 2 to 4 feet were observed along the Mid Texas coast, resulting in minor beach erosion, to mainly the dunes of the barrier islands. Most beaches were flooded and closed, including Padre Island National Seashore and Mustang Island, from Port Aransas to Corpus Christi. In Calhoun County, Ocean Drive from Magnolia Beach to Indianola was flooded and closed. Indianola was completely cut off, with only very minor flooding of a fishing store occurring.
Storm Surge/Tide, Refugio
- When
- July 1, 12:00 AM CST to 11:00 AM CST
- Where
- Refugio forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
Storm tides of 2 to 4 feet were observed along the Mid Texas coast, resulting in minor beach erosion, to mainly the dunes of the barrier islands. Most beaches were flooded and closed, including Padre Island National Seashore and Mustang Island, from Port Aransas to Corpus Christi. In Calhoun County, Ocean Drive from Magnolia Beach to Indianola was flooded and closed. Indianola was completely cut off, with only very minor flooding of a fishing store occurring.
Flash Flood, Kleberg
- When
- July 1, 12:34 AM CST to 3:45 AM CST
- Where
- Kleberg County, 1.59 mi NW of Kingsville to 2.05 mi SSE of Caesar
- Cause
- Heavy Rain / Tropical System
- Reported by
- Emergency Manager
- Coordinates
- 27.535, -97.890
City streets in Kingsville became inundated and impassable, due to heavy rainfall.
Tornado, Aransas
- When
- July 1, 8:20 AM CST to 8:21 AM CST
- Where
- Aransas County, 1.8 mi SW of Rockport to 1.82 mi SW of Rockport
- Rating
- EF0
- Path length
- 0.03 mi
- Path width
- 25 yd
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 28.000, -97.069
A tornado briefly touched down near the intersection of 9th Street and Business 35. Windows were blown out of the Kimco Business. This tornado occurred in the outer rainbands of Hurricane Alex.
Funnel Cloud, Duval
- When
- July 1, 2:55 PM CST
- Where
- Duval County, Freer
- Reported by
- Emergency Manager
- Coordinates
- 27.880, -98.620
Several funnel clouds reported halfway to ground, just west of Freer.
Tornado, Kleberg
- When
- July 1, 5:10 PM CST to 5:11 PM CST
- Where
- Kleberg County, 5.55 mi NNW of Kingsville Arpt to 5.56 mi NNW of Kingsville Arpt
- Rating
- EF0
- Path length
- 0.07 mi
- Path width
- 25 yd
- Reported by
- Trained Spotter
- Coordinates
- 27.629, -98.048
Tornado reported on ground over open country 9 miles NW of Kingsville by a spotter. Location is an estimate. This tornado occurred in the outer rainbands of Hurricane Alex.
Funnel Cloud, Jim Wells
- When
- July 1, 5:34 PM CST
- Where
- Jim Wells County, Ben Bolt
- Reported by
- Storm Chaser
- Coordinates
- 27.650, -98.080
Storm spotter reported a funnel cloud just north of Ben Bolt.
Flash Flood, Jim Wells
- When
- July 1, 5:40 PM CST to 9:15 PM CST
- Where
- Jim Wells County, 2.95 mi SSW of Alice Southwest Arpt to 3.05 mi SSW of (Ali)alice Intl Arpt
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 27.694, -98.126
Several roads became flooded and closed from heavy rainfall, including CR 433, CR 382, CR 211, FM 1352 and FM 2508. Several small creeks, including the San Andreas Creek.
Flash Flood, San Patricio
- When
- July 1, 7:12 PM CST to 9:00 PM CST
- Where
- San Patricio County, 1.66 mi NNE of Portland to 1.31 mi NNE of Portland
- Cause
- Heavy Rain / Tropical System
- Reported by
- Broadcast Media
- Coordinates
- 27.893, -97.324
Wildcat Drive, from Lang Road to Memorial Parkway, was flooded and impassable due to heavy rainfall.
Flood, Jim Wells
- When
- July 1, 9:16 PM CST to July 3, 12:00 AM CST
- Where
- Jim Wells County, 3.51 mi ESE of Springfield to 2.01 mi ESE of (Ali)alice Intl Arpt
- Cause
- Heavy Rain / Tropical System
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 27.709, -98.168
Between 5 and 8 inches of rain from Hurricane Alex left many roads and creeks flooded for a few days after the event. Hardest hit was central Jim Wells County, near Ben Bolt where most city streets where flooded from both poor drainage and over flowing creeks, including Tranquaitas, San Gertrudis, and San Andreas Creeks. Water made it up to and into some homes in Ben Bolt.
Flood, San Patricio
- When
- July 2, 12:00 AM CST to July 3, 12:00 AM CST
- Where
- San Patricio County, 4.71 mi N of St Paul to 1.91 mi NE of Mathis
- Cause
- Heavy Rain / Tropical System
- Deaths
- 2 direct, 0 indirect
- Reported by
- Department of Highways
- Coordinates
- 28.168, -97.561
Between 5 and 8 inches of rain from Hurricane Alex left several flooded County and Farm to Market roadways across San Patricio county for a few days after the event. An elderly couple's vehicle stalled in flood waters near CR 696 & CR 1441. The couple abandoned their vehicle, and swept into floodwaters and drowned.
Flood, Nueces
- When
- July 2, 12:00 AM CST to July 6, 12:00 AM CST
- Where
- Nueces County, 8.61 mi WNW of La Rose to 7.54 mi NNE of La Rose
- Cause
- Heavy Rain / Tropical System
- Property damage
- $195,000
- Crop damage
- $1.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 27.938, -97.855
Between 5 and 8 inches of rain from Hurricane Alex left many creeks, County and Farm to Market roads flooded in western Nueces County. Many low water crossing were flooded along Agua Dulce creek a few days after the event, including crossings at CR 230, 226 and 239. A flood wave from Agua Dulce Creek made it down into Petronila Creeks days after the event, forcing the evacuation of 35 residents from the Fiesta Ranch Colonia near CR 75 and CR 18, southeast of Driscoll. In addition, over 90,000 acres of grain sorghum, 20,000 acres of cotton, 2,000 acres of corn, and 1,500 acres of sunflower and sesame received at least low to moderate damage from the heavy rainfall and flooding.
- Storm Surge/Tide
- Water pushed ashore above the normal tide by a storm’s winds and low pressure.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, July 1 to 10, 2010$18 million · 20 events
- Flooding in Iowa, July 1 to 31, 2010$5.9 million · 17 events
- Drought in Louisiana, July 1 to 31, 2010$7.7 million · 9 events
- Flash Flooding in Texas, July 1, 2010$1.8 million · 3 events
- Flood in Iowa, July 1 to 15, 2010$250,000 · 1 event
- Flooding in Nebraska, July 1 to 31, 2010$105,000 · 6 events
- Damaging Wind in Puerto Rico, July 1, 2010$100,000 · 1 event
- Flash Flood and Damaging Winds in Montana, July 1, 2010$37,000 · 70 kt wind · 14 events
- Hail and Damaging Winds in Montana, July 1, 20102.75 in hail · 32 events
- Flooding in Iowa, July 1 to 31, 2010$25,000 · 3 events
- Hail and Damaging Winds in North Dakota, July 1, 2010$15,000 · 1 in hail · 8 events
- Drought in Hawaii, July 1 to 31, 201014 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254525, 254526, 254527, 254528, 254529, 254530, 254443, 254427, 254537, 254436, 254538, 254453, 254441, 254496, 254495, 254514.